Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 17, 2016, 7:25 PM CDT for Duval County, Webb County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2016, 7:25 PM CDT (00:25 UTC)
- Expired
- May 17, 2016, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 70.0 mph
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 138 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:30 PM CDT | HAIL 3 | Ranchitos Las Lomas, TX | PICTURE RECEIVED FROM SOCIAL MEDIA OF HAIL IN EXCESS OF THREE INCHES DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.7
The text
As transmitted.
527
WUUS54 KCRP 180025
SVRCRP
TXC131-479-180130-
/O.NEW.KCRP.SV.W.0069.160518T0025Z-160518T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
725 PM CDT TUE MAY 17 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WEBB COUNTY IN SOUTHERN TEXAS...
SOUTHWESTERN DUVAL COUNTY IN SOUTHERN TEXAS...
* UNTIL 830 PM CDT
* AT 723 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
AGUILARES...OR 22 MILES EAST OF LAREDO...MOVING SOUTHEAST AT 20
MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF AGUILARES...MOVING EAST AT 10 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
OILTON...MIRANDO CITY...BRUNI...AGUILARES AND RANCHITOS LAS LOMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2727 9919 2767 9931 2789 9879 2736 9858
2734 9859 2734 9862 2736 9863 2735 9880
2727 9880
TIME...MOT...LOC 0023Z 328DEG 17KT 2756 9912
HAIL...2.75IN
WIND...70MPH
$$
TMT3 follow-up statements
886
WWUS54 KCRP 180034
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
734 PM CDT TUE MAY 17 2016
TXC131-479-180130-
/O.CON.KCRP.SV.W.0069.000000T0000Z-160518T0130Z/
WEBB TX-DUVAL TX-
734 PM CDT TUE MAY 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN WEBB AND SOUTHWESTERN DUVAL COUNTIES...
AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AGUILARES...OR
22 MILES EAST OF LAREDO...MOVING SOUTH AT 25 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...SOFTBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
OILTON...MIRANDO CITY...BRUNI...AGUILARES AND RANCHITOS LAS LOMAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2727 9919 2767 9931 2789 9879 2736 9858
2734 9859 2734 9862 2736 9863 2735 9880
2727 9880
TIME...MOT...LOC 0034Z 345DEG 20KT 2748 9913
HAIL...4.00IN
WIND...70MPH
$$
TMT476
WWUS54 KCRP 180100
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT TUE MAY 17 2016
TXC131-479-180130-
/O.CON.KCRP.SV.W.0069.000000T0000Z-160518T0130Z/
WEBB TX-DUVAL TX-
800 PM CDT TUE MAY 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN WEBB AND SOUTHWESTERN DUVAL COUNTIES...
AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AGUILARES...OR
19 MILES WEST OF JIM HOGG COUNTY AIRPORT...MOVING SOUTHEAST AT 20 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...THREE INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
OILTON...MIRANDO CITY...BRUNI AND AGUILARES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2727 9919 2759 9928 2773 9874 2736 9858
2734 9859 2734 9862 2736 9863 2735 9880
2727 9880
TIME...MOT...LOC 0100Z 328DEG 17KT 2737 9906
HAIL...3.00IN
WIND...70MPH
$$
TMT117
WWUS54 KCRP 180115
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
815 PM CDT TUE MAY 17 2016
TXC131-479-180130-
/O.CON.KCRP.SV.W.0069.000000T0000Z-160518T0130Z/
WEBB TX-DUVAL TX-
815 PM CDT TUE MAY 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN WEBB AND SOUTHWESTERN DUVAL COUNTIES...
AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF AGUILARES...OR 18 MILES WEST OF JIM HOGG COUNTY AIRPORT...MOVING
SOUTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS NEAR
BRUNI...MOVING SOUTHEAST AT 20 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...BASEBALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
OILTON...MIRANDO CITY...BRUNI AND AGUILARES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2727 9919 2759 9928 2773 9874 2736 9858
2734 9859 2734 9862 2736 9863 2735 9880
2727 9880
TIME...MOT...LOC 0114Z 326DEG 14KT 2734 9903
HAIL...2.75IN
WIND...70MPH
$$
TMTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 7:25 PM CDT, 0 minutes earlier.
Area forecast discussion, May 17, 7:25 PM CDT, 0 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 725 PM CDT TUE MAY 17 2016 .DISCUSSION...Updated the grids to reflect SVR TSTM WATCH 181 in effect until 04Z for the 4 western counties. Adjusted pops higher acrorss the western areas and lower across the eastern areas based on all the CAM/Synoptic scale guidance. Also, confined the severe threat to the 6 western counties this evening. Diminishing CAPES and increasing CIN should lower the severe potential after midnight and will adjust accordingly. Still expecting a second wave of pcpn to develop/propagate into the CWA after midnight in association with the better forcing from the front and approaching shortwave. Could still see some potent wind gusts with any MCS that moves esewd during the morning hours. && .PREVIOUS DISCUSSION... /Issued 646 PM CDT TUE MAY 17 2016/ DISCUSSION...Please see the discussion below for more details. AVIATION...An extremely unstable airmass across most of South TX, especially across the western Brush Country, has already led to several severe thunderstorms late this aftn between Cotulla and Laredo. Enhanced cumulus and persistent convergence near Laredo will warrant the mention of thunderstorms this evening through at least 04Z. Further east, the storms may get close to Alice but should remain mostly north and west. Expect this initial cluster of severe storms to slowly diminish by midnight with the loss of daytime heating and increasing cap strength. Another round of storms will develop/move into the Brush Country after 07Z in association with the southward-moving cold front and an upper level disturbance. Laredo is expected to experience pcpn for most of the period after midnight with this second batch of pcpn. Further east, will target an 08Z to 15Z timeframe for possible storms with strong winds affecting ALice, Corpus Christi, and Victoria. Rain should slowly wane thereafter as the airmass stabilizes with the passage of the front and upper disturbance. As for the cigs, MVFR conditions should quickly develop between 02Z and 05Z across most areas given the moist easterly winds. Brief IFR conditions are expected in or near thunderstorms. MVFR cigs will slowly improve to VFR levels by noon Wednesday in most areas. PREVIOUS DISCUSSION... /Issued 402 PM CDT TUE MAY 17 2016/ SHORT TERM (Tonight through Wednesday Night...Plenty of instability out there this afternoon with a boundary along our northern border. This boundary is the focus for convection that has developed across far northeaster zones this afternoon. Still have the potential for additional development, but will need some more heating west to reach convective temperature. Biggest threat will be large hail and the potential for damaging wind. Very high CAPE across the entire area. Eastern zones south of the boundary remain capped...and the environment will likely be such that any convection that approaches through the afternoon/evening will weaken. That said...PWAT values forecast to be back up around 2 inches by this evening...18z CRP sounding indicated 1.72 inches, so plenty of moisture to work with. At this time will not issue flash flood watch for coastal counties with models indicating lower chances of significant convection there. However...if convection does begin to approach the area where heavy rains fell the past few days, a flash flood watch may become necessary. Cold front will push into the area tonight keeping the potential for convection going. Models continue to be all over the place as far as convection for tomorrow with no consistency. Have chance pops area wide once again as boundary stalls over the region. QPF values still not expected to be excessive yet...though isolated locations could get heavy rains with PWAT remaining around 2 inches. Coastal trough begins to develop Wednesday night, setting the stage for additional convection. LONG TERM (Thursday through Tuesday)...Pattern will begin fairly wet and stormy as the upper low over the SW CONUS opens up and shears across TX as a short wave. Forcing associated with the short wave combined with deep mstr (pwat >2.0 inch) will create a favorable heavy rain scenario. See hydro section for more info. Strong storms also possible Thurs with decent instability but limited a bit by high mstr content. Storm chances decrease through the weekend into early next week as short wave ridging develops ahead of the next system to dig into the southwest. Will maintain low pops over most of the area throughout the period though as mstr remains high. We'll also have a residual boundary over the area Fri/Sat which could focus activity a bit. HPC temps look tough to beat through the period. HYDROLOGY...Isolated locations could see heavy rainfall tonight and Wednesday with scattered convection, but higher chances remain for the Thursday time period. Much of the area remains in the Day 3 Slight Risk for excessive rainfall. Highest flooding risk remains where the heavy rains fell Sun-Mon in an Arc along the coastal plain. As little as 1-2 inches of rain would cause flooding problems there and that is around how much is forecast at this point for Thursday. Flash Flood Watches will likely be needed for parts of the area. River flooding is also possible especially on faster responding smaller tributaries. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 84 73 85 74 / 40 40 50 80 50 Victoria 71 85 71 83 69 / 40 40 50 80 60 Laredo 72 88 72 90 72 / 70 40 60 50 40 Alice 73 87 72 86 73 / 50 40 50 80 40 Rockport 74 81 75 83 75 / 30 40 50 80 60 Cotulla 70 85 70 86 71 / 60 40 60 70 30 Kingsville 74 86 73 87 73 / 40 40 50 70 40 Navy Corpus 76 82 75 82 76 / 40 40 50 80 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MB/80...SHORT TERM
Hazardous weather outlook, May 17, 11:45 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1145 AM CDT TUE MAY 17 2016 TXZ229>234-239>247-181645- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1145 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS AN ENHANCED RISK OF SEVER STORMS OVER WESTERN PORTIONS OF THE AREA...AND A SLIGHT RISK ELSEWHERE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH EARLY NEXT WEEK. THE STORMS ON THURSDAY MAY CONTAIN LOCALLY HEAVY RAIN ADDING TO MORE FLOODING ISSUES IF THEY DEVELOP OVER THE ALREADY SATURATED GROUNDS ACROSS THE COASTAL BEND REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. GMZ230-235-250-255-270-275-181645- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 1145 AM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS TODAY. CHANCES FOR THUNDERSTORMS INCREASE THIS EVENING AND TONIGHT. THERE IS A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK WITH LOCALLY HEAVY RAINFALL. PZ
In the hours before
Special weather statement, May 17, 3:23 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
323 PM CDT TUE MAY 17 2016
TXZ233-234-172045-
VICTORIA-GOLIAD-
323 PM CDT TUE MAY 17 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES...
AT 321 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF GOLIAD...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FANNIN...COLETO CREEK PARK...SCHROEDER AND OAK VILLAGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR COLETO CREEK RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 2873 9711 2859 9730 2871 9744 2888 9732
2888 9731 2887 9731 2887 9730 2891 9725
TIME...MOT...LOC 2021Z 223DEG 16KT 2871 9731
TMTSpecial weather statement, May 17, 3:29 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
329 PM CDT TUE MAY 17 2016
TXZ233-234-246-172115-
VICTORIA-GOLIAD-REFUGIO-
329 PM CDT TUE MAY 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN VICTORIA...NORTH
CENTRAL REFUGIO AND EAST CENTRAL GOLIAD COUNTIES...
AT 327 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES
NORTHWEST OF MCFADDIN... MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MCFADDIN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2875 9705 2859 9692 2859 9693 2858 9691
2857 9691 2857 9690 2855 9690 2844 9714
2856 9725
TIME...MOT...LOC 2027Z 248DEG 12KT 2855 9709
TMTSpecial weather statement, May 17, 3:45 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
345 PM CDT TUE MAY 17 2016
TXZ233-172115-
GOLIAD-
345 PM CDT TUE MAY 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD COUNTY...
AT 344 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BERCLAIR...OR 14 MILES NORTHEAST OF BEEVILLE...MOVING EAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BERCLAIR.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2876 9749 2851 9743 2851 9756 2852 9756
2852 9759 2853 9763 2852 9765 2854 9767
2854 9769 2855 9769 2866 9774
TIME...MOT...LOC 2044Z 257DEG 14KT 2858 9761
TMTSpecial weather statement, May 17, 4:23 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 423 PM CDT TUE MAY 17 2016 TXZ229-230-172145- MCMULLEN-LA SALLE- 423 PM CDT TUE MAY 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MCMULLEN AND SOUTHEASTERN LA SALLE COUNTIES... AT 421 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF LOS ANGELES...OR 21 MILES SOUTHEAST OF COTULLA...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOWLERTON AND FORT EWELL SITE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2813 9908 2842 9914 2849 9869 2815 9859 TIME...MOT...LOC 2121Z 256DEG 17KT 2831 9892 TMT
Special weather statement, May 17, 5:05 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 PM CDT TUE MAY 17 2016
TXZ229-172230-
LA SALLE-
505 PM CDT TUE MAY 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LA SALLE COUNTY...
AT 503 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
FORT EWELL SITE...OR 23 MILES EAST OF ENCINAL...MOVING NORTHEAST AT
15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT EWELL SITE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2835 9883 2807 9880 2805 9893 2805 9908
2818 9913
TIME...MOT...LOC 2203Z 232DEG 12KT 2813 9898
TMTSpecial weather statement, May 17, 5:34 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 PM CDT TUE MAY 17 2016 TXZ229-239-172300- LA SALLE-WEBB- 534 PM CDT TUE MAY 17 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND SOUTHWESTERN LA SALLE COUNTIES... AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ENCINAL...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ENCINAL. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2827 9935 2812 9914 2794 9926 2805 9951 TIME...MOT...LOC 2233Z 215DEG 9KT 2805 9934 TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:56 PM CDT | Special Weather Statement | CRP | Duval | 34 min |
| May 17, 8:24 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 36 min |
| May 17, 9:44 PM CDT | Special Weather Statement | CRP | Webb | 31 min |
| May 18, 1:47 AM CDT | Special Weather Statement | CRP | Webb | 28 min |
| May 18, 2:21 AM CDT | Special Weather Statement | CRP | Victoria | 39 min |
| May 18, 2:45 AM CDT | Special Weather Statement | CRP | La Salle | 45 min |
| May 18, 2:52 AM CDT | Special Weather Statement | CRP | Victoria | 38 min |
| May 18, 3:24 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 51 min |
| May 18, 4:15 AM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 18, 8:56 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 40 days |
| May 18, 11:56 AM CDT | Special Weather Statement | CRP | Zapata | 49 min |
| May 18, 2:58 PM CDT | Flash Flood Watch | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.